Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 23, NWS Des Moines, IA

July 28, 2015Madison County, Marion County, Warren County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jul 28, 2015, 7:35 PM CDT for Madison County, Marion County, Warren County, Iowa. It was in force for 6 hr. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2015, 7:35 PM CDT (00:35 UTC)
Expired
Jul 29, 2015, 1:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Madison County, IA, Marion County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 38 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 7:40 PM CDTHEAVY RAIN 2.61 Ene Hartford, IA2.6 INCHES WITH 2.45 IN THE LAST 2 HOURS.
Jul 28, 7:50 PM CDTFLASH FLOOD1 Ssw Carlisle, IAVOLUNTARY EVACUATIONS OF RESIDENCES DUE TO FLOODING FROM VOLUNTEER CREEK. TIME ESTIMATED. DELAYED REPORT.
Jul 28, 7:50 PM CDTHEAVY RAIN 2.4Knoxville, IAMEASURED 2.4 INCHES. PUBLIC REPORT FROM TWITTER
Jul 28, 8:30 PM CDTHEAVY RAIN 42 Ese Spring Hill, IAESTIMATED EMPTIED 4.0 INCHES FROM THE GAUGE ALL FROM TODAY.
Jul 28, 8:40 PM CDTHEAVY RAIN 5.251 Ene Hartford, IA5.25 INCHES SO FAR. STILL MODERATE TO HEAVY RAIN.
Jul 28, 8:42 PM CDTFLASH FLOODMartensdale, IAFLOODING ON IA HWY 28 AT THE 0.5 MILE MARKER. DELAYED REPORT.
Jul 28, 8:53 PM CDTFLASH FLOOD4 Nnw Martensdale, IAWATER OVER THE ROAD ON I-35 NORTHBOUND AT THE 61 MILE MARKER. DELAYED REPORT.
Jul 28, 9:11 PM CDTFLASH FLOODPleasantville, IAPD/FD WORKING INCIDENT WHERE WATER IS COMING INTO THE MAIN FLOOR OF A HOME.
Jul 28, 9:15 PM CDTFLASH FLOODWinterset, IAMADISON COUNTY LAW ENFORCEMENT IS REPORTING WIDE SPREAD STREET FLOODING THROUGHOUT THE COUNTY.
Jul 28, 9:16 PM CDTFLASH FLOOD1 Wnw Knoxville, IASEVERAL FEET OF WATER REPORTED IN VA HOSPITAL BUILDING. LOCATION UNKNOWN.
Jul 28, 9:16 PM CDTFLASH FLOOD1 Wnw Knoxville, IASEVERAL FEET OF WATER REPORTED IN VA HOSPITAL BUILDING...POSSIBLY BASEMENT.
Jul 28, 9:40 PM CDTHEAVY RAIN 5.961 Ene Hartford, IA
Jul 28, 9:57 PM CDTFLASH FLOOD3 Wsw Pleasantville, IAFLOODING ON IA HWY 92 AT THE 144 MILE MARKER. DELAYED REPORT.
Jul 28, 10:00 PM CDTFLASH FLOOD1 Nw Hartford, IAIA HWY 5 WEST OF HARTFORD CLOSED DUE TO WATER FLOWING OVER THE ROAD. TIME ESTIMATED. DELAYED REPORT.
Jul 28, 10:00 PM CDTFLASH FLOOD1 Sse Carlisle, IAIA HWY 5 SOUTHEAST OF CARLISLE CLOSED DUE TO WATER FLOWING OVER THE ROAD. TIME ESTIMATED. DELAYED REPORT.
Jul 28, 10:00 PM CDTFLASH FLOOD2 S Indianola, IAUS 65/69 SOUTH OF INDIANOLA CLOSED DUE TO WATER FLOWING OVER THE ROAD. ADDITIONAL SECTIONS OF US 65/69 CLOSED ELSEWHERE IN THE COUNTY DUE TO WATER FLOWING OVER THE ROAD. TIME ESTIMATED. DELAYED REPORT.
Jul 28, 10:09 PM CDTFLASH FLOOD3 W Knoxville, IAFLOODING ON IA HWY 5 AT THE 66 MILE MARKER. DELAYED REPORT.
Jul 28, 10:10 PM CDTHEAVY RAIN 2.3Cumming, IA
Jul 28, 10:30 PM CDTFLASH FLOOD4 W Knoxville, IAWATER OVER THE ROAD ON IA HWY 5 AT APPROX 67 MILE MARKER. DELAYED REPORT.
Jul 28, 10:30 PM CDTHEAVY RAIN 4Winterset, IAVIA SOCIAL MEDIA
Jul 28, 10:30 PM CDTHEAVY RAIN 7.563 N Bevington, IAMEASURED RAINFALL THROUGH 1030PM ON 7/28/2015. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-361 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WGUS53 KDMX 290035
FFWDMX
IAC121-125-181-290630-
/O.NEW.KDMX.FF.W.0023.150729T0035Z-150729T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
735 PM CDT TUE JUL 28 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WARREN COUNTY IN SOUTH CENTRAL IOWA...
  MARION COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 130 AM CDT
    
* AT 732 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  HEAVY RAIN ACROSS THE WARNED AREA...WITH UP TO THREE INCHES  
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED WITH ADDITIONAL
  HEAVY RAINS ANTICIPATED EARLY THIS EVENING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...    
  INDIANOLA...PELLA...NORWALK... 
  KNOXVILLE...WINTERSET...CARLISLE...MONROE...PLEASANTVILLE... 
  KNOXVILLE RACEWAY...LAKE RED ROCK...MILO...HARTFORD...SAINT 
  CHARLES...MARTENSDALE...CUMMING... HARVEY AND PATTERSON.  SMALLER 
  TRIBUTARIES OF THE NORTH AND MIDDLE RIVERS WILL LIKELY BE IMPACTED 
  WITH FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4125 9403 4136 9414 4151 9379 4151 9349
      4150 9344 4151 9341 4149 9342 4150 9340
      4149 9340 4149 9336 4150 9335 4148 9335
      4149 9333 4151 9333 4151 9288 4127 9288

$$

SMALL
2 follow-up statements
839 
WGUS73 KDMX 290135
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
835 PM CDT TUE JUL 28 2015

IAC121-125-181-290630-
/O.CON.KDMX.FF.W.0023.000000T0000Z-150729T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MARION IA-MADISON IA-
835 PM CDT TUE JUL 28 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
WARREN...MARION AND NORTHEASTERN MADISON COUNTIES...

AT 827 PM CDT...DOPPLER RADAR INDICATED ANOTHER ROUND OF 
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. OVER THREE 
INCHES OF RAIN HAS LIKELY FALLEN IN THE WARNED AREA SINCE THIS 
AFTERNOON WITH NORTHERN WARREN COUNTY LIKELY SEEING THE HIGHEST 
AMOUNTS. ADDITIONAL ONE TO TWO INCH RAINS WILL IMPACT THE AREA 
THROUGH 1000 PM PRODUCING FLASH FLOODING. RURAL ROADS MAY BE WASHED 
OUT WITH SIGNIFICANT URBAN PONDING AND STANDING WATER.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
INDIANOLA...PELLA...NORWALK... 
KNOXVILLE...WINTERSET...CARLISLE...MONROE...PLEASANTVILLE... 
KNOXVILLE RACEWAY...LAKE RED ROCK...MILO... HARTFORD...SAINT 
CHARLES...MARTENSDALE...CUMMING...HARVEY AND PATTERSON.

SMALLER TRIBUTARIES OF THE NORTH...MIDDLE AND SOUTH RIVERS WILL 
LIKELY SEE FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.  BE 
ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.  TURN AROUND...DONT DROWN WHEN ENCOUNTERING 
FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4125 9403 4136 9414 4151 9379 4151 9349
      4150 9344 4151 9341 4149 9342 4150 9340
      4149 9340 4149 9336 4150 9335 4148 9335
      4149 9333 4151 9333 4151 9288 4127 9288

$$

SMALL
984 
WGUS73 KDMX 290227
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT TUE JUL 28 2015

IAC121-125-181-290630-
/O.CON.KDMX.FF.W.0023.000000T0000Z-150729T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MARION IA-MADISON IA-
927 PM CDT TUE JUL 28 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
WARREN...MARION AND NORTHEASTERN MADISON COUNTIES...

AT 919 PM CDT...EMERGENCY MANAGEMENT AND LAW ENFORCEMENT HAVE 
REPORTED SIGNIFICANT FLASH FLOODING IMPACTS ACROSS MADISON AND 
MARION COUNTIES. OBSERVERS HAVE REPORTED 5.25 INCHES OF RAIN NEAR 
HARTFORD WITH SIMILAR AMOUNTS LIKELY IN NORTHWESTERN MARION COUNTY.

THE MARION COUNTY EMERGENCY MANAGER REPORTED WATER INTO THE MAIN 
FLOOR OF A RESIDENCE IN PLEASANTVILLE...AND SEVERAL FEET OF WATER 
AFFECTING PORTIONS OF THE VETERANS ADMINISTRATION HOSPITAL IN 
KNOXVILLE.  MADISON COUNTY DISPATCH REPORTED WIDESPREAD STREET 
FLOODING IN WINTERSET...AS WELL AS INUNDATED SECONDARY 
REPORTS...ESPECIALLY ACROSS THE EASTERN SECTIONS OF THE COUNTY.

WHILE THE HEAVIEST RAIN HAS ENDED OVER MADISON COUNTY...AND WILL 
LIKELY END IN WARREN AND MARION COUNTY BY 1000 PM...SIGNIFICANT 
FLASH FLOODING IMPACTS WILL CONTINUE THROUGH AT LEAST MIDNIGHT.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DES MOINES...WEST DES MOINES...INDIANOLA...PELLA...NORWALK...
KNOXVILLE...WINTERSET...CARLISLE...MONROE...PLEASANTVILLE...KNOXVILLE
RACEWAY...AVENUE OF THE SAINTS EVENT CENTER...LAKE RED ROCK...MILO...
HARTFORD...ST. CHARLES...MARTENSDALE...CUMMING...HARVEY AND
PATTERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4125 9403 4136 9414 4151 9379 4151 9349
      4150 9344 4151 9341 4149 9342 4150 9340
      4149 9340 4149 9336 4150 9335 4148 9335
      4149 9333 4151 9333 4151 9288 4127 9288

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:52 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jul 28, 3:52 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CDT TUE JUL 28 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 351 PM CDT TUE JUL 28 2015

CONCERN FOR PERIOD CONTINUES TO BE PRECIPITATION TRENDS. REMNANT
PRECIPITATION WILL PERSIST AHEAD OF 700MB WARM NOSE...WITH
INCREASING CHANCES AS BOUNDARY BEGINS TO PUSH SOUTHEAST INTO IOWA.
CONCERN WILL BE IF MORE ROBUST CONVECTION CAN DEVELOP GENERALLY
SOUTH OF THIS ONGOING PRECIPITATION. SPC MESO ANALYSIS INDICATES
GOOD INSTABILITY BUT GIVEN CLOUD COVER AND LACK OF
DEVELOPMENT...CONVECTIVE THREAT WILL BE TOWARDS LATE AFTERNOON
HOURS. STORMS WHICH DEVELOP WILL HAVE SUFFICIENT INSTABILITY AND
STRONG SHEAR TO ALLOW FOR PERSISTENCE AND HAIL AND STRONG WINDS WILL
BE THE MAIN THREAT...THOUGH CANNOT RULE OUT TORNADIC THREAT.

MAIN CONCERN WILL BE WITH HEAVY RAIN POTENTIAL ACROSS THE AREA.
EXPECT PRECIPITATION TO EXPAND AS FRONTAL BOUNDARY PUSHES INTO AREA.
HAVE GENERALLY FAVORED HIGH RES MODEL TIMING AND
PLACEMENT...GENERALLY BEFORE 06Z AND PUSHING SOUTHEAST. EXPECT
SYSTEM TO BE FAIRLY PROGRESSIVE AS BOUNDARY PUSHES THROUGH.
HOWEVER...EXPECT STORMS TO BE EFFICIENT RAINFALL PRODUCERS...WITH
PWAT VALUES VERY NEAR 2 INCHES AND GOOD WARM CLOUD DEPTH. GIVEN
PREVIOUS DAYS HEAVY RAINFALL AND CURRENT RAINFALL TRENDS ACROSS
CENTRAL IOWA...HAVE ISSUED FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL
AND SOUTHERN CWA. HAVE ISSUED THROUGH 12Z...THOUGH EXPECT EARLY
CANCELLATION BEHIND FRONT.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 351 PM CDT TUE JUL 28 2015

WEDNESDAY 12Z THROUGH SATURDAY 12Z...SHAPES UP TO BE A VERY QUIET
PERIOD WITH SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT SETTING
IN WEDNESDAY AND DOMINATING THROUGH THE END OF THE WORK WEEK AND
INTO SATURDAY. TEMPERATURES WILL BE SEASONABLE...IN THE MID TO
UPPER 80S AND SOME LOW 90S. THURSDAY APPEARS TO BE THE BEST CHANCE
FOR A FEW LOW 90S WITH MODEL SOUNDINGS DEPICTING THE BEST
MIXING...TO ABOVE 850MB...BETWEEN NOW AND THE WEEKEND.

SATURDAY 12Z THROUGH TUESDAY...WHILE NORTHWEST FLOW WILL REMAIN
IN PLACE THROUGH THE PERIOD...KEEPING TEMPERATURES SEASONABLE TO
SEASONABLY COOL...CHANCES FOR SHOWERS AND THUNDER RETURN TO THE
REGION THANKS TO A COUPLE SUCCESSIVE SHORTWAVES. GFS/ECMWF ARE
GENERALLY IN GOOD AGREEMENT ON TIMING OF THE SHORTWAVES...BUT
DISAGREE ON PLACEMENT. THEREFORE...HAVE KEPT WIDESPREAD LOW END
POPS SATURDAY NIGHT THROUGH TUESDAY. THE STRONGEST SHORTWAVE
APPEARS TO BE SUNDAY EVENING INTO MONDAY AS A COLD FRONT PUSHES
THROUGH...BUT IS DEPICTED STRONGEST BY THE GFS VERSUS THE ECMWF
WHICH ONLY HINTS AT THE COLD FRONT. MODELS DIGRESS FURTHER BEYOND
MONDAY WITH THE GFS TRYING TO BUILD IN AN UPPER LEVEL TROUGH
ACROSS THE GREAT LAKES WHILE THE ECMWF STICKS TO THE STATUS QUO
WITH CONTINUED NORTHWEST FLOW AND SOME FLATTENING OF THE FLOW.

&&

.AVIATION...28/18Z
ISSUED AT 1234 PM CDT TUE JUL 28 2015

WEAK BOUNDARY WITH ONGOING TSRA MAY AFFECT KFOD AND KDSM EARLY IN
THE PERIOD. APPROACHING FRONT WILL BRING BEST CHANCES FOR TSRA IN
LATER AFTERNOON AND NEAR 00Z TO SITES. HAVE INCLUDED VCTS MENTION
FOR NOW WITH UNCERTAINTIES IN TIMING AND LOCATION OF TSRA. TSRA
AT SITES MAY CAUSE MVFR OR LOWER CEILINGS AND VISIBILITIES...ALONG
WITH STRONG WINDS. BEHIND BOUNDARY WINDS WILL SHIFT TO THE
NORTH...AND WILL INCREASE BEYOND 12Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR APPANOOSE-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON-
MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-TAMA-
TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR APPANOOSE-DAVIS-
MAHASKA-MONROE-WAPELLO-WAYNE.

&&

SHORT TERM...AWB
LONG TERM...CURTIS
AVIATION...AWB
Hazardous weather outlook, Jul 28, 4:27 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CDT TUE JUL 28 2015

IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-071-081-
292130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

IAZ049-050-060>062-072>074-082>084-092>094-292130-
MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-UNION-
CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN
THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN
ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

IAZ085-095>097-292130-
MONROE-WAYNE-APPANOOSE-DAVIS-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN
THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN
ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

IAZ075-086-292130-
MAHASKA-WAPELLO-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN
THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN
ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

AWB

In the hours before

Local storm report, Jul 28, 6:28 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HEAVY RAIN       INDIANOLA               41.36N 93.57W
07/28/2015  E2.38 INCH       WARREN             IA   TRAINED SPOTTER

&&

BF
Special weather statement, Jul 28, 6:43 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
643 PM CDT TUE JUL 28 2015

IAZ072-073-290030-
MADISON IA-WARREN IA-
643 PM CDT TUE JUL 28 2015

...NICKEL HAIL POSSIBLE...

AT 643 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF AVENUE OF THE SAINTS EVENT CENTER...OR 7 MILES
SOUTHWEST OF NORWALK...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...INDIANOLA...NORWALK...CARLISLE...AVENUE OF THE SAINTS
EVENT CENTER...HARTFORD...ST. CHARLES...MARTENSDALE...PATTERSON...ST.
MARYS...BEVINGTON AND SPRING HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL IOWA.

LAT...LON 4140 9393 4151 9366 4151 9349 4150 9344
      4151 9341 4149 9342 4149 9341 4150 9340
      4149 9340 4150 9338 4149 9337 4149 9336
      4134 9357 4128 9383
TIME...MOT...LOC 2343Z 239DEG 17KT 4139 9375

BEERENDS
Local storm report, Jul 28, 6:56 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HEAVY RAIN       3 N OSKALOOSA           41.33N 92.65W
07/28/2015  E1.80 INCH       MAHASKA            IA   TRAINED SPOTTER

            SINCE 6 PM.

&&

BF
Local storm report, Jul 28, 6:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
658 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND GST     OTTUMWA                 41.02N 92.42W
07/28/2015  M59 MPH          WAPELLO            IA   MESONET

            IOWA DOT RWIS OBSERVATION

&&

BSS
Local storm report, Jul 28, 7:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
707 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     OTTUMWA                 41.02N 92.42W
07/28/2015                   WAPELLO            IA   TRAINED SPOTTER

            TELEPHONE POLE KNOCK OVER AT INTERSECTION OF
            CLAY AND GATEWAY. WIND GUSTS ESTIMATED AT
            60-65 MPH.

&&

BF
Local storm report, Jul 28, 7:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
714 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     5 SSE FREMONT           41.15N 92.41W
07/28/2015  E63 MPH          WAPELLO            IA   BROADCAST MEDIA

&&

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:18 PM CDTSevere Thunderstorm WarningDMXWapello18 min
Jul 28, 7:56 PM CDTSpecial Weather StatementDMXPolk34 min
Jul 28, 8:07 PM CDTSpecial Weather StatementDMXWarren38 min
Jul 28, 8:10 PM CDTSevere Thunderstorm WarningDMXMarion, Warren50 min
Jul 28, 8:37 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren53 min
Jul 28, 8:44 PM CDTSpecial Weather StatementDMXClarke, Union31 min
Jul 28, 9:04 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne41 min
Jul 28, 9:26 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Wayne39 min
Jul 28, 9:35 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Lucas, Monroe, Wayne70 min
Jul 28, 9:39 PM CDTRiver Flood WarningDMXPolk34 hr
Jul 28, 10:03 PM CDTSevere Thunderstorm WarningDMXDavis, Monroe, Wapello42 min
Jul 28, 10:14 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor35 min
Jul 28, 10:15 PM CDTFlash Flood WarningDMXAdams, Taylor6 hr
Jul 28, 10:25 PM CDTRiver Flood WarningDMXMadison, Warren45 hr
Jul 28, 10:25 PM CDTRiver Flood WarningDMXMadison, Warren37 hr
Jul 28, 11:36 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne39 min
Jul 28, 11:38 PM CDTFlash Flood WarningDMXWayne6 hr
Jul 28, 11:58 PM CDTRiver Flood WarningDMXPolk57 hr
Jul 29, 1:35 AM CDTAreal Flood WarningDMXMadison, Marion, Warren24 hr
Jul 29, 2:54 AM CDTRiver Flood WarningDMXAppanoose, Wayne34 hr
Jul 29, 4:05 AM CDTAreal Flood WarningDMXAdams, Taylor24 hr
Jul 29, 4:35 AM CDTRiver Flood WarningDMXMahaska, Wapello36 hr
Jul 29, 4:35 AM CDTRiver Flood WarningDMXDavis, Wapello34 hr

Nearby

Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.